Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Mirtazapine side effects

  1. #1
    Join Date
    Jul 2017
    Posts
    283

    Mirtazapine side effects

    I am now pretty much off Mirt, after having been on it around 5-6 months, so felt it might be helpful for people thinking of trying it (and possibly getting scared from googling side effects), to hear precisely what happened to me with respect to the most common side effects.

    So - I was on 15mg for about 4 months or so, went up to 30mg for about 4 days and then back down.

    1. Fell asleep much easier, and slept through the night for the first 2 months on 15mg, but this effect wore out after that.

    2. No real weight gain or increased appetite

    3. No dry mouth or other similar effects

    4. No daytime sleepiness - though there was some grogginess for the first week or two, but this was far from incapacitating. Going to the gym or doing some sort of exercise helped clear my head.

    5. No constipation

    6. Some vivid/strange dreams at times, but this was not a problem.

    7. Going up to 30mg was very activating - it felt like I had drunk 6 cups of coffee - which was likely due to the Adrenalin effect of the med.

    8. Restless legs from time to time about 1hr after taking it, but I found the 400mg of Magnesium Citrate before bed stopped that

    9. No other side effects of note

    The point of the above is to re-assure anyone thinking of trying it. I read lots of horror stories online, and got myself very worked up about all the possible side effects. None of them happened. I found the med easy to start up on (particularly compared to how horrible SSRI start-up is!) and, so far at least (I am down to about 1mg and about to go to 0mg) relatively easy to withdraw from (though I have gone slowly - over about 2 months).

    My mum is on 15mg and it works very well for her. It also works very well for many others. So, should it be suggested that you give it a go, I would recommend it (despite it not working for me!).

    I kept a diary on here of my time on the med, so if you want more details, you can look at that. You will note in the diary that I sometimes talk about other possible side effects as I go along, but all of these were just me over-obsessing and worrying about perfectly normal bodily sensations. Some of the dizziness, for example, was just due to stress and lack of sleep.

    Good luck and best wishes.
    Last edited by anxiousjomo; 07-12-18 at 17:36.

  2. #2
    Join Date
    Sep 2016
    Posts
    72

    Re: Mirtazapine side effects

    Thanks for your support anxiousjomo, in my case after increasing escitalopram from 5 to 10mg I started with insomnia which had never happened to me before, they put me 7.5, mg of mirtazapine to help me sleep and until now it has worked.

  3. #3
    Join Date
    Jul 2017
    Posts
    283

    Re: Mirtazapine side effects

    Good! I know a number of people on here have used Mirt to help with this problem - and it can be very effective. It is most sedating at lower doses like 7.5mg, so it should help.

    for most people the help with sleep last a long time - but I have a weird a-typical response to histamine (over the counter histamine based sleep things don't work for me), so it did not help that much, and stopped working after a month or two.

    But, even were that to happen to you, which is very unlikely!, you would be over the initial start up problems anyway so the insomnia should have gone.

    Good luck!

  4. #4
    Join Date
    Sep 2016
    Posts
    72

    Re: Mirtazapine side effects

    Your psychiatrist what did he tell you about your resistance to the histamine effect of the mirtazapine?

  5. #5
    Join Date
    Jul 2017
    Posts
    283

    Re: Mirtazapine side effects

    Not much - but I did lots of research myself. The fact is it just never helped that much with sleep - even right at the start I was only getting 6hrs maximum, so never had the long sleeps that many others had. Guess I am just not wired in the right way. But if it is working well for you, there is no reason it should not carry on doing so

  6. #6
    Join Date
    Sep 2010
    Posts
    3,139

    Re: Mirtazapine side effects

    Thank you for information about Mirtazapine. I am taking 15mg at night. Only started them last Monday. Have noticed my mood is a little better after a short time on them. Today I have walked to the village and back again by myself for the first time in a long while. I have three months supply given to me by the memory clinic at a local Hospital. I have been diagnosed with mild cognitive Impairment.
    Old age I suspect. Still got all my marbles thoughx
    __________________
    Magic

  7. #7
    Join Date
    Jul 2017
    Posts
    283

    Re: Mirtazapine side effects

    Great to hear Magic! And good luck! Mirt can work quickly, and well, for many - I hope it helps! And congratulations on your achievement of walking to the village and back by yourself - may your walks continue

    Take care

    J

  8. #8
    Join Date
    Sep 2016
    Posts
    72

    Re: Mirtazapine side effects

    Have you noticed any correlation between a high anxiety level and your insomnia?

  9. #9
    Join Date
    Jul 2017
    Posts
    283

    Re: Mirtazapine side effects

    Chris - yes! Anxiety is the main cause of the insomnia - whether it is more generalized anxiety or specific anxiety about not sleeping.

  10. #10
    Join Date
    Sep 2016
    Posts
    72

    Re: Mirtazapine side effects

    Have you ever experienced anger issues with mirtazapine?

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Mirtazapine side effects?
    By Hannahlou84 in forum Mirtazapine /Zispin
    Replies: 260
    Last Post: 15-09-17, 00:14
  2. Fluoxetine + Mirtazapine - are these normal side effects?
    By turtleonaleash in forum Fluoxetine / Prozac
    Replies: 6
    Last Post: 11-08-17, 15:43
  3. Mirtazapine side effects?
    By ld91 in forum Mirtazapine /Zispin
    Replies: 3
    Last Post: 26-08-14, 18:30
  4. mirtazapine side effects
    By traciec39 in forum Mirtazapine /Zispin
    Replies: 11
    Last Post: 07-07-13, 13:45
  5. Mirtazapine - side effects
    By crumble in forum Mirtazapine /Zispin
    Replies: 57
    Last Post: 05-09-11, 18:29

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •